MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 44CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 44CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PLE60A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Batch # r59e4l.Investigation summary: the analysis found that one ple60a device was returned with no apparent damage and with an ecr60b cartridge reload present.The cartridge reload was received with the one-piece sled detached and unfired making it nonfunctional.The device was tested for functionality in the straight position with a test cartridge reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples were noted to have the proper b-form shape.Although no conclusion could be reached on why the one-piece sled is detached, it should be noted that each cartridge reload is 100% inspected through an automated vision system to ensure that the one piece sled is present prior to shipment.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional information requested and received: please confirm the correct procedure date.Surgery was feb 13 around 12 pm and i reported it feb 14.Is the current patient status known? ok.Was there any patient consequence or change in the post-operative care of the patient as a result of the event (extended hospital stay, readmission, re-operation, etc.)? no.
 
Event or Problem Description
It was reported that we had an procedure in the afternoon where an echelon ple60a was used that had a piece (fragment) that we did not know and did not allow to put the cartridge.Therefore the cartridge was not used either.
 
Additional Manufacturer Narrative
(b)(4).Photographic analysis: one photo was provided; the picture shows the one piece sled of a reload over what appears to be a napkin.Based on the photo alone the event describe is confirmed, however no conclusion or root cause could be determined.Please refer to the device analysis for full analysis details and conclusion.

Brand Name
PWRD ECH FLEX 60MM 44CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8416414
Report Number3005075853-2019-17201
Device Sequence Number19415000
Product Code GDW
UDI-Device Identifier10705036014300
UDI-Public10705036014300
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberPLE60A
Device Lot NumberR9415V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2019
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date04/08/2019
Patient Sequence Number1